A recent blood study revealed an elevated BUN of 24 and a nornal creatinine level of 0.98. I urinate very frequently, and my urine is quite foamy even though a recent urinalysis was normal. A few months ago I discovered that my blood pressure was quite high (around 200/120). I've been put on 30 mg of lisinopril, as well as a diuretic, and the blood pressure now seems under control but with occaisional readings still higher than 145/80. My doctor says the BUN score is not a problem, but he works for an HMO, so I'm still a bit uncomfortable. I have a long history of controlling severe headaches and body pains with over the counter pain relievers, and I used to take Vioxx until it was removed from the market. Should I be concerned about kidney damage at this point? I am 62.
The normal range for BUN (at my hospital) is 8.0 - 24.0. Sounds like yours borderline high on the normal range. The foam in your urine, does it manifest with frequency? it can be an indication of high level of protein in your urine. I would suggest for you to drink more water but with your heart condition that might not be the best route. You should consult with your doctor again about your kidney just to be safe. Prolong proteinuria can be harmful for your kidney. *disclaimer: i don't know for sure that you are suffering from proteinuria, especially since your urinalysis came back normal.*
How are you? The blood urea nitrogen (BUN) test is a measure of the amount of nitrogen in the blood in the form of urea, and a measurement of renal function. Individual laboratories may have different reference ranges, and this is because the procedure may vary. The most common cause of an elevated BUN is azotemia wherein there is poor kidney function. An elevated BUN in the setting of a relatively normal creatinine (as in your case) may reflect a physiological response to a relative decrease of blood flow to the kidney without indicating any true injury to the kidney. Also, an isolated elevation of BUN may also reflect excessive formation of urea without any compromise to the kidneys.
Discuss this with your doctor and to diagnose kidney problems, additional tests may be done as well as a repeat BUN test would be conclusive. Take care and regards.
I have had frequent urinations and my docotor gave me a blood test which my BUN was 8.o and my urine was 300 with 1+ blood in my urine. My lower back hurts mildy but since he put me on cipro 250mg eery twelve hours x 10 days the pain have subsided. Could this mean I have something wrong with my kidney's such as kidney failure. The doctor said it was a kidney and bladder infection. What do you think. I am on synthroid 112 daily for hyperthroidism. I have been taking Darvocet 4 times a day but he have changed that to Lortabs 5/500 three times a day PRN and xanax for fibromyalgia and panic attacks. I drinnk plenty of fluids especially coke sodas. What should I do? What is good for panick attacks because my panick attacks has gotten so severe that it has affected and limited my ability to drive because of fear while driving. What is a good non-medication or medication I can discuss with my doctors so I can live a normal life because I have to drive to get to work and eveyday life. Please asssist. Thank you
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.